Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 210, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 26, 2000, 9:38 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 9:38 PM CDT (02:38 UTC)
- Expired
- Aug 26, 2000, 10:45 PM CDT
- In force
- 67 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:00 PM CDT | Thunderstorm Wind | Independence, LA | A large tree was blown down on the south side of Independence. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270239 SVRNEW LAC103-105-270345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 938 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 1045 PM CDT * AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS FROM 5 MILES EAST OF INDEPENDENCE TO MADISONVILLE. THESE STROMS WERE MOVING SOUTHWEST AT 15 MPH. THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS AND DIME SIZE HAIL...STAY INDOORS AWAY FROM WINDOWS. R>EPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:28 PM CDT, 7 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 2:28 PM CDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 228 PM CDT SAT AUG 26 2000 MID/UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE DURING THIS FORECAST PERIOD. THIS WILL MEAN A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND BELOW NORMAL POPS. MODELS GRADUALLY SHIFT THIS RIDGE A LITTLE TO THE E AND NE WITH TIME. THE FLOW ALOFT WILL REMAIN FROM THE N AND NE WITH THE MID AND UPPER LEVELS OF THE ATMOSPHERE REMAINING QUITE DRY. A NUMBER OF SHORTWAVES MOVING AROUND THE PERIPHERY OF THE RIDGE SHOULD MAINLY AFFECT AREAS TO THE E AND NE OF THE FORECAST AREA DURING THE PERIOD. A WEAK SEA BREEZE SUN AND MON AFTERNOON MAY SERVE AS A FOCUS FOR CONVECTION...HOWEVER WILL ONLY INDICATE ISOLATED TO WIDELY SCATTERED POPS THROUGH THE PERIOD. MCB 70/97/71/96 1101 BTR 74/95/74/95 1101 MSY 76/95/76/94 1101 GPT 73/94/73/93 1212 .NEW...NONE LA...NONE. MS...NONE. 11
In the hours before
Local storm report, Aug 26, 8:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
835 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM POPLARVILLE MS WIND DAMAGE
08/26/00 PEARL RIVER A TREE BLOWN DOWN.
REPORTED BY LAW
ENFORCE"MENT OFFICIAL.Local storm report, Aug 26, 8:40 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM MAGNOLIA MS WIND DAMAGE
08/26/00 PIKE A TREE BLOWN DOWN OFF
HIGHWAY 48. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.